Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 8, 2016, 3:28 PM MDT for Adams County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 3:28 PM MDT (21:28 UTC)
- Expired
- May 8, 2016, 3:49 PM MDT
- In force
- 21 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Adams County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WUUS55 KBOU 082128
SVRBOU
COC001-082200-
/O.NEW.KBOU.SV.W.0017.160508T2128Z-160508T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 400 PM MDT
* AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF SHAMROCK...OR 33 MILES SOUTH OF FORT MORGAN...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3975 10371 3974 10384 3974 10396 3989 10403
3999 10371
TIME...MOT...LOC 2128Z 239DEG 20KT 3979 10389
HAIL...1.25IN
WIND...60MPH
$$
RPK1 follow-up statement
199
WWUS55 KBOU 082149
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT SUN MAY 8 2016
COC001-082159-
/O.CAN.KBOU.SV.W.0017.000000T0000Z-160508T2200Z/
ADAMS CO-
349 PM MDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3975 10371 3974 10384 3974 10396 3989 10403
3999 10371
TIME...MOT...LOC 2142Z 239DEG 20KT 3985 10376
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:14 AM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 8, 11:14 AM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1114 AM MDT SUN MAY 8 2016 .UPDATE... ISSUED AT 1030 AM MDT SUN MAY 8 2016 SATELLITE PICTURES SHOW QUITE A BIT OF DEVELOPING CLOUDINESS OVER ALL BUT THE SOUTHEASTERN CWA. THERE ARE SOME RADAR ECHOES DEVELOPING OVER THE MOUNTAINS AND FOOTHILLS RIGHT NOW. THE BOUNDARY LAYER FLOW IS PRETTY WEAK CURRENTLY AND THE MODELS KEEP AN EASTERLY COMPONENT TO IT INTO THIS EVENING. THE LAPSE RATES ARE PROGGED TO BE FAIRLY STEEP WITH THE UPPER LOW AROUND. LATEST CAPE VALUES AND PROGS STILL SHOW NOTHING OVER 1000 J/KG ANYWAY FOR THE CWA THIS AFTERNOON AND EVENING. THERE IS SOME WEAK UPWARD MOTION PROGGED ON THE QG OMEGA FIELDS. TEMPERATURES ARE SLOW IN WARMING RIGHT NOW AND DEW POINTS LOOK TO STAY IN THE 35 TO 45 F RANGE THROUGH THE EVENING. NOT TOO CONCERNED ABOUT SEVERE WEATHER ALTHOUGH THE FREEZING LEVEL IS PRETTY LOW. WILL MAKE SOME TIMING ISSUES ON THE GFE GRIDS WITH THE START OF THE SHOWERS/STORMS. THEY COMMENCE TO EARLY IN THE CURRENT GRIDS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM MDT SUN MAY 8 2016 AN UPPER LEVEL LOW WILL BE CENTERED OVER WYOMING TODAY. IT WILL SHIFT EAST INTO NEBRASKA OVERNIGHT. FOR NORTHEAST COLORADO...A COOL AND MOIST NORTHWEST FLOW ALOFT WILL PREVAIL. THE LOW IS BRINGING RAIN AND MOUNTAIN SNOW SHOWERS TO JACKSON AND NORTHERN LARIMER COUNTIES THIS MORNING. PRECIPITATION IS GENERALLY LIGHT. ALSO...LOW CLOUDS HAVE FORMED OVER THE EASTERN PLAINS. THIS MAY SLOW WARMING THIS MORNING. TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER TO MID 60S ACROSS THE EASTERN PLAINS AND DENVER METRO AREA. TEMPERATURES WILL BE COOLER UNDER THE CLOUDS NORTH TOWARDS WYOMING. COOL AIR ALOFT WILL ALLOW THE AIRMASS TO BECOME UNSTABLE THIS AFTERNOON. CAPES WILL GENERALLY BE LESS THAN A 1000 J/KG. SCATTERED SHOWERS AND STORMS ARE EXPECTED TO FORM THIS AFTERNOON AND LINGER INTO THE EARLY EVENING. SMALL HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. JUST A SMALL CHANCE HAIL COULD REACH ONE INCH OVER THE NORTHEAST CORNER OF COLORADO...OTHERWISE STORMS ARE EXPECTED TO STAY BELOW SEVERE THRESHOLDS. SHOWERS AND STORMS WILL DECREASE AND END EARLY TO MID EVENING AS THE AIRMASS STABILIZES. A WEAK WAVE EMBEDDED IN THE NORTHWEST FLOW ALOFT IS PROGGED TO DROP SOUTHEAST AND INCREASE THE SHOWERS OVER THE HIGHER TERRAIN OVERNIGHT. A FEW OF THE SHOWERS MAY MAKE IT ONTO THE FRONT RANGE. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 344 AM MDT SUN MAY 8 2016 AN UPPER DISTURBANCE OVER COLORADO MONDAY MORNING WILL PUSH SOUTHEAST THROUGH THE DAY LEAVING NORTHWEST FLOW ALOFT. RAIN AND SNOW SHOWERS...MAINLY OVER THE MOUNTAINS...WILL DECREASE THROUGH THE MORNING WITH A SLIGHT UPTICK IN THE AFTERNOON WITH DIURNAL HEATING...BUT THIS WILL BATTLE DOWNWARD QG VERTICAL VELOCITIES. THE MOUNTAINS MAY PICK UP 1 TO 4 INCHES OF SNOW DURING THE DAY AND NIGHT IN THE FAVORED NORTHWEST FLOW. TEMPERATURES WILL WARM INTO THE 60S TO NEAR 70 FOR THE PLAINS AND IN THE 40S AND LOW 50S FOR THE MOUNTAINS. LOOK FOR CLEARING SKIES AT NIGHT AND WARMER MINIMUM TEMPERATURES TO BE RIGHT AROUND SEASONAL READINGS. ANOTHER DISTURBANCE WILL PUSH DOWN THE NORTHERN ROCKIES TO INCREASE SHOWER AND THUNDERSTORM COVERAGE ACROSS THE AREA TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE MOSTLY DIURNALLY DRIVEN...SO EXPECT A SHARP DECREASE IN COVERAGE IN THE EVENING AND OVERNIGHT. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA WITH COLDER AIR FILTERING IN LATER IN THE DAY AND OVERNIGHT. LOWS ARE EXPECTED TO BE MID 30S OVER THE PLAINS AND IN THE 20S TO TEENS IN THE MOUNTAINS. THE MOUNTAINS COULD SEE UP TO A COUPLE INCHES OF SNOW. THE AIRMASS LOOKS TO REMAIN QUITE STABLE WEDNESDAY EVEN THOUGH THERE IS SLIGHT TROUGHING ALOFT. WILL HAVE JUST A SLIGHT CHANCE OF SHOWERS...AFTERNOON STORMS...AND COOL TEMPERATURES. UPPER RIDGING THURSDAY AND FRIDAY WILL PROMOTE A WARMER AND DRIER TWO DAYS. THIS THEN SEEMS TO BE FOLLOWED BY ANOTHER SYSTEM DIVING SOUTHEAST FROM THE PAC NW TO BRING THE STATE MORE SHOWERS SATURDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1030 AM MDT SUN MAY 8 2016 WINDS HAVE BEEN ALL OVER THE PLACE AT DIA THIS MORNING...BUT AT LEAST THE SPEEDS HAVE COME DOWN BELOW 10 KNOTS RECENTLY.C MODELS KEEP THEM WITH SOME SORT OF EASTERLY COMPONENT THROUGH THE DAY UNTIL SOME WEAK DRAINAGE BY 06Z TONIGHT. WILL KEEP THE MENTION OF THUNDER IN A TEMPO GROUP. CEILINGS COULD BE AN ISSUE WITH THE STORMS...MAYBE DOWN TO BKN030. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RJK SHORT TERM...MEIER LONG TERM...KRIEDERMAN AVIATION...RJK
Hazardous weather outlook, May 8, 11:18 AM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1118 AM MDT SUN MAY 8 2016 COZ030>051-091730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1118 AM MDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON IN THE MOUNTAINS AND FOOTHILLS AND PUSH OVER THE PLAINS BY MID TO LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. IN THE MOUNTAINS...UP TO 4 INCHES OF SNOW WILL BE POSSIBLE WITH THE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS ON MONDAY WILL INCREASE IN COVERAGE TUESDAY AS ANOTHER SYSTEM MOVES INTO THE AREA. AN ASSOCIATED COLD FRONT WILL PUSH DOWN TO COOL TEMPERATURES THROUGH WEDNESDAY. THEN...UPPER RIDGING WILL PROVIDE DRIER AND WARMER CONDITIONS THURSDAY THROUGH FRIDAY. ANOTHER SYSTEM MAY BRING MORE SHOWERY WEATHER TO THE STATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 8, 2:33 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 233 PM MDT SUN MAY 8 2016 COZ044-049-082100- WASHINGTON COUNTY CO-MORGAN COUNTY CO- 233 PM MDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM MDT... AT 233 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WOODLIN SCHOOL...OR 22 MILES SOUTHWEST OF AKRON... MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AKRON AND ELBA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3984 10355 4016 10356 4016 10315 3983 10319 TIME...MOT...LOC 2033Z 188DEG 23KT 3989 10346 RPK
Special weather statement, May 8, 3:24 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
324 PM MDT SUN MAY 8 2016
COZ045-082200-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
324 PM MDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARAPAHOE AND
SOUTHEASTERN ADAMS COUNTIES UNTIL 400 PM MDT...
AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF SHAMROCK...OR 34 MILES SOUTH OF FORT MORGAN...
MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHAMROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3997 10375 3988 10370 3977 10371 3968 10392
3986 10402
TIME...MOT...LOC 2123Z 239DEG 20KT 3978 10392
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:56 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 34 min |
| May 7, 7:07 PM MDT | Tornado Warning | BOU | Phillips | 38 min |
| May 8, 2:33 PM MDT | Special Weather Statement | BOU | Washington | 27 min |
| May 8, 3:24 PM MDT | Special Weather Statement | BOU | Adams | 36 min |
| May 8, 4:20 PM MDT | Special Weather Statement | BOU | Denver | 40 min |
| May 8, 4:35 PM MDT | Special Weather Statement | BOU | Washington | 25 min |
| May 8, 4:39 PM MDT | Special Weather Statement | BOU | Denver | 36 min |
| May 8, 5:04 PM MDT | Special Weather Statement | BOU | Broomfield | 26 min |
| May 8, 5:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.